Alert archive / Florida / High Surf Advisories in 2018

High Surf Advisory 2, NWS Mobile, AL

April 13, 2018Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this high surf advisory at Apr 13, 2018, 2:57 PM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Apr 14, 2018, 10:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 2:57 PM CDT (19:57 UTC)
In effect from
Apr 14, 2018, 10:00 AM CDT
Expired
Apr 15, 2018, 2:47 PM CDT
In force
29 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WHUS44 KMOB 131957
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
257 PM CDT Fri Apr 13 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SUNDAY NIGHT...

...HIGH SURF ADVISORY IN EFFECT MID MORNING SATURDAY TO SUNDAY
AFTERNOON...

ALZ265-266-FLZ202-204-206-140400-
/O.NEW.KMOB.SU.Y.0002.180414T1500Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.180413T2300Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
257 PM CDT Fri Apr 13 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM CDT THIS
EVENING THROUGH LATE SUNDAY NIGHT...

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 PM CDT
SUNDAY...

The National Weather Service in Mobile has issued a High Surf
Advisory, which is in effect from 10 AM Saturday to 4 PM CDT
Sunday. 

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* WAVES AND SURF...Increasing to 4 to 6 feet.

* TIMING...Mid morning Saturday to Sunday afternoon.  

* Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF WILL BECOME DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
7 follow-up statements
785 
WHUS44 KMOB 140255
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
955 PM CDT Fri Apr 13 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SUNDAY NIGHT...

...HIGH SURF ADVISORY IN EFFECT MID MORNING SATURDAY TO SUNDAY
AFTERNOON...

ALZ265-266-FLZ202-204-206-141100-
/O.CON.KMOB.SU.Y.0002.180414T1500Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
955 PM CDT Fri Apr 13 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
4 PM CDT SUNDAY...

The National Weather Service in Mobile has issued a High Surf
Advisory, which is in effect from 10 AM Saturday to 4 PM CDT
Sunday.

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* WAVES AND SURF...Increasing to 4 to 6 feet.

* TIMING...Mid morning Saturday to Sunday afternoon.

* Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF WILL BECOME DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
032 
WHUS44 KMOB 140820 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
320 AM CDT Sat Apr 14 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SUNDAY NIGHT...

...HIGH SURF ADVISORY IN EFFECT MID MORNING SATURDAY TO SUNDAY
AFTERNOON...

ALZ265-266-FLZ202-204-206-150000-
/O.CON.KMOB.SU.Y.0002.180414T1500Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
320 AM CDT Sat Apr 14 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM CDT SUNDAY...

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* WAVES AND SURF...Increasing to 4 to 6 feet.

* TIMING...Mid morning Saturday to Sunday afternoon.

* Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF WILL BECOME DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
360 
WHUS44 KMOB 142227
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
527 PM CDT Sat Apr 14 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT...

...HIGH SURF ADVISORY REMAINS IN EFFECT...

ALZ265-266-FLZ202-204-206-150600-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
527 PM CDT Sat Apr 14 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* WAVES AND SURF...Increasing to 4 to 6 feet.

* TIMING...High surf through late Sunday afternoon. High rip
  current risk through late Sunday. 

* Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF WILL BECOME DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
241 
WHUS44 KMOB 150545
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1245 AM CDT Sun Apr 15 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT...

...HIGH SURF ADVISORY REMAINS IN EFFECT...

ALZ265-266-FLZ202-204-206-151400-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1245 AM CDT Sun Apr 15 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* SURF HEIGHTS...4 to 6 feet.

* TIMING...High surf through late Sunday afternoon. High rip
  current risk through late Sunday night. 

* IMPACTS...Frequent life-threatening rip currents are expected.
  The surf will become dangerous for all levels of swimmers. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
418 
WHUS44 KMOB 150840 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
340 AM CDT Sun Apr 15 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT...

...HIGH SURF ADVISORY REMAINS IN EFFECT...

ALZ265-266-FLZ202-204-206-151645-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
340 AM CDT Sun Apr 15 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* SURF HEIGHTS...4 to 6 feet.

* TIMING...High surf through late this afternoon. High rip current
  risk through late tonight. 

* IMPACTS...Frequent life-threatening rip currents are expected. 
  The surf will become dangerous for all levels of swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
040 
WHUS44 KMOB 151630
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1130 AM CDT Sun Apr 15 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH LATE AFTERNOON...

ALZ265-266-FLZ202-204-206-160000-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1130 AM CDT Sun Apr 15 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHERE...Gulf beaches of Alabama and the western Florida 
  panhandle. 

* SURF HEIGHTS...4 to 6 feet.

* TIMING...High surf through late this afternoon. High rip 
  current risk through late tonight. 

* IMPACTS...Frequent life-threatening rip currents are expected.
  The surf is dangerous for all levels of swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$
149 
WHUS44 KMOB 151947
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
247 PM CDT Sun Apr 15 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IS CANCELLED...

ALZ265-266-FLZ202-204-206-160400-
/O.CAN.KMOB.SU.Y.0002.000000T0000Z-180415T2100Z/
/O.CON.KMOB.RP.S.0010.000000T0000Z-180416T1100Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
247 PM CDT Sun Apr 15 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the High
Surf Advisory. 

* WHERE...Gulf beaches of Alabama and the western Florida
  panhandle.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED.
  THE SURF REMAINS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard. 
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Apr 13, 1:31 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 13, 1:31 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
131 PM CDT Fri Apr 13 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Moderate southeasterly winds with occasional gusts
upwards of around 25 knots this afternoon will be the main hazard
to approaches and departures. Scattered to broken MVFR cigs. Vsby
ok. Cigs look to lower to IFR/LIFR categories late in the night
along with the potential passage of a few shra, which may reduce
vsby to MVFR categories at times. /10

&&

.PREV DISCUSSION... /issued 642 AM CDT Fri Apr 13 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...MVFR to VFR conditions through about 14.06z
followed by mostly IFR cigs and visibilties through 14.12z. Lower
cigs and visibilties mostly in low stratus, light fog and
isolated showers late this evening and overnight. Winds will be
mostly southeast at 12 to 16 knots with slightly higher gusts
through 14.12z. 32/ee

PREV DISCUSSION... /issued 501 AM CDT Fri Apr 13 2018/

.SEVERE STORMS WITH HEAVY RAINFALL ARE LIKELY TO IMPACT THE
REGION SATURDAY INTO SATURDAY NIGHT...

NEAR TERM /Now Through Friday night/...A broad mid to upper
ridge of high pressure generally located along the eastern
seaboard will continue to shift east today and tonight in response
to a deep upper low/trough moving eastward from the central
rockies to the central plains today and tonight. With this system
strong mid level forcing is noted to the east and south of the
upper low center maintaining strength through tonight. Further
east a wide band of heavy precip is noted ahead and along a well
defined surface cold front progged to reach the lower MS river
valley by early Sat morning. Well ahead of the front increased
isentropic lift is noted generally on the back side of a strong
surface ridge that stretches from the western Atlantic to the
lower MS river valley today and tonight. Increased surface based
instability is depicted with this pattern beginning late tonight
continuing through early Sat morning possibly helping to generate
a few isolated showers or thunderstorms over extreme western
sections of the forecast area or inland areas of southeast MS
generally from midnight tonight through about 7 am CDT Sat
morning. Brief periods of heavy rain and gusty winds may accompany
some of the isolated thunderstorms early Sat before much better
coverage approaches from the west later in the day. A moderate to
strong onshore flow develops today and continues through tonight
allowing much deeper moisture to advect inland in the near term
period leading to increasing clouds throughout day and overnight.
The best sunshine will occur early in the day especially over most
inland locations generally along the east of the I-65 corridor.
Surface temps will be a few degrees warmer than yesterday with
better moisture in the lower levels of the boundary layer leading
to higher humidity levels today and tonight. Highs today will be a
few degrees above seasonal norms followed by lows 10 to 15
degrees above seasonal values. Highs today will climb to the upper
70s to lower 80s for most inland areas and the lower to middle
70s along the immediate coast. Lows tonight will range from the
mid 60s for most inland areas and the upper 60s to near 70
generally along and south of the I-10 corridor.

With the better onshore flow and increasing swell well offshore a
high risk for dangerous rip currents will form along the gulf
beaches of AL and NWFL late today and tonight, continuing into the
weekend. Heavy surf will also be possible by late tonight going
into the weekend. 32/ee

SHORT TERM /Saturday Through Sunday night/...A deep upper level
low centered over the central Plains early Saturday morning will
slowly lift northeastward toward the vicinity of northern Missouri
and Iowa through Saturday night. An associated surface cold front
approaching the Mississippi River Valley early Saturday morning
should make a slow eastward progression and enter our southeast
Mississippi counties by late Saturday afternoon or early Saturday
evening, before pushing eastward across our CWA through late
Saturday night into early Sunday morning. A zone of deep layer
forcing in the favored ascent region east of the deep upper trough
axis and along/immediately ahead of the surface cold front will
bring a well-organized quasi-linear convective system (QLCS)
eastward from the Mississippi River Valley early Saturday morning
and eventually across our forecast area Saturday afternoon through
late Saturday night. Short range models are in a little better
agreement with the progression and timing of the QLCS early this
morning, though there are still some timing differences noted
between the deterministic guidance and some of the high resolution
convection allowing models. Our latest thinking hasn't changed
much with respect to overall timing. It appears that the line will
enter our southeast Mississippi counties late Saturday morning
into early Saturday afternoon, before slowly making its way toward
the I-65 corridor late Saturday afternoon into Saturday evening,
then across eastern portions of the CWA late Saturday evening
through the overnight hours Saturday night.

There will continue to be an enhanced potential of damaging winds
and potentially a couple of tornadoes with the QLCS Saturday as a
strong 40-50 knot low level jet will be in phase with moderate
instability (MLCAPE values between 1000-1500 J/KG) along and
immediately ahead of the line. We will also have to monitor for a
few discrete rotating storms in advance of the line through the
day. SPC continues to advertise an Enhanced risk of severe storms
for most of the area Saturday - which looks well warranted given
these parameters. The severe threat may commence in our western
zones late Saturday morning into Saturday afternoon, shifting
across central and eastern portions of the area through the rest
of the afternoon and evening. The overall severe threat should
diminish around or shortly after midnight as instability wanes and
dynamics shift to the east of the area.

Heavy rainfall and an Elevated flooding potential will also
accompany the QLCS as it slowly moves across our forecast area
Saturday into Saturday night. The latest QPF forecast continues to
generally advertise 2 to 4 inches of rainfall especially along
and west of the I-65 corridor. The highest totals will be favored
in the vicinity of southeast Mississippi and adjacent southwest
Alabama, roughly northwest of a Mobile to Grove Hill line, where
isolated rainfall amounts of 5 or more inches will be possible. A
Flash Flood Watch still may eventually become necessary over this
general part of our area. Given that there is still some uncertainty
on the timing and progression of the line, and with coordination
between surrounding offices, we have decided to hold off on a
Flash Flood Watch issuance on this shift and let the next shift
take another assessment of timing and the overall heavy rainfall
and flooding threat. For now we will continue to advertise the
Elevated flood graphics in our western zones with mention of at
least isolated flash flooding.

A threat of deadly rip currents will also continue into the
weekend. /21

LONG TERM /Monday Through Thursday/...A dry northwest to zonal
flow prevails through the long term period and will maintain a dry
forecast. Below normal temperatures can be expected Monday and
Tuesday mornings, before a warming trend returns mid to late in
the week. /21

MARINE...Southerly winds and seas will gradually build today
through Saturday ahead of strong cold front approaching from the
west. Scattered to numerous showers and thunderstorms area expected
ahead and along the front with a few strong thunderstorms possible
with wind gusts ranging from 40 to 50 knots or slightly higher. Seas
possibly from 8 to 10 feet well offshore will also be possible over
the weekend. Small craft will have to exercise caution today and
tonight. Small craft advisories will likely be required on Saturday
continuing into the early part of next week. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 PM CDT this evening through late
     Sunday night for ALZ265-266.

     Flash Flood Watch from Saturday morning through late Saturday
     night for ALZ051>053-261-263-265.

FL...High Rip Current Risk from 6 PM CDT this evening through late
     Sunday night for FLZ202-204-206.

MS...Flash Flood Watch from Saturday morning through late Saturday
     night for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 13, 8:24 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
824 AM CDT Fri Apr 13 2018

ALZ265-266-FLZ202-204-206-141330-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
824 AM CDT Fri Apr 13 2018

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CDT THIS EVENING
THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

An organized line of showers and thunderstorms is forecast to spread
across the area Saturday into Saturday night. Some storms will
likely become severe, particularly from late Saturday morning
through Saturday evening. Conditions will be favorable for an
enhanced potential of damaging straight line winds with these
storms, though a few brief tornadoes will also be possible. The slow
moving line of showers and thunderstorms will bring an increased
potential of heavy rainfall and an elevated risk of flooding across
locations especially along and west of a Greenville Alabama to
Pensacola Florida line Saturday and Saturday night. A limited risk
of flooding of urban and low lying areas can still be expected east
of this line across the rest of the region.

There will be a high risk of deadly rip currents along the Alabama
and northwest Florida panhandle beaches through the weekend. High
surf of 4 to 7 feet may also impact local beaches Saturday and
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday and Saturday night.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-141330-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
824 AM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An organized line of showers and thunderstorms is forecast to spread
across the area Saturday into Saturday night. Some storms will
likely become severe, particularly from late Saturday morning
through Saturday evening. Conditions will be favorable for an
enhanced potential of damaging straight line winds with these
storms, though a few brief tornadoes will also be possible. The slow
moving line of showers and thunderstorms will bring an increased
potential of heavy rainfall and an elevated risk of flooding across
locations especially along and west of a Greenville Alabama to
Pensacola Florida line Saturday and Saturday night. A limited risk
of flooding of urban and low lying areas can still be expected east
of this line across the rest of the region.

There will be a high risk of deadly rip currents along the Alabama
and northwest Florida panhandle beaches through the weekend. High
surf of 4 to 7 feet may also impact local beaches Saturday and
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday and Saturday night.

GMZ630>636-650-655-670-675-141330-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
824 AM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazardous conditions for small craft can be expected today and
tonight. Small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous conditions for small craft can be expected Saturday
through early next week. Small Craft Advisories will likely be
required Saturday through early next week.

Showers and thunderstorms will likely spread across the marine area
Saturday and Saturday night. There is still uncertainty on the
timing and overall strength of these storms, but it does appear that
a few strong to severe storms will be possible, capable of producing
high winds and locally higher seas, waterspouts, and very heavy
rainfall.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:14 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington9 days
Apr 13, 9:14 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington16 days
Apr 13, 9:48 AM CDTFlash Flood WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Escambia and 4 more39 hr
Apr 13, 3:36 PM CDTSmall Craft AdvisoryMOB61 hr

Nearby

High Surf Advisories in Florida, 2018High Surf Advisories in Alabama, 2018Every high surf advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.